Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 290, NWS Charleston, SC

October 13, 20115 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Oct 13, 2011, 9:15 PM EDT for 5 counties in South Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2011, 9:15 PM EDT (01:15 UTC)
Expired
Oct 13, 2011, 10:15 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 9:17 PM EDTTSTM WND DMG1 E Harleyville, SCSC HIGHWAY PATROL REPORTS ONE TREE DOWN AND IN THE ROADWAY ON I-26 EASTBOUND NEAR 2ND BEND ROAD.
Oct 13, 9:45 PM EDTTSTM WND DMG3 Nw Cross, SCONE TREE DOWN ON A CAR ON HW-6 NEAR THE INTERSECTION WITH JEHOVAH LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS52 KCHS 140115
SVRCHS
SCC013-015-019-029-035-140215-
/O.NEW.KCHS.SV.W.0290.111014T0115Z-111014T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
915 PM EDT THU OCT 13 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1015 PM EDT

* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM HARLEYVILLE TO
  BLUFFTON...MOVING EAST AT 40 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BEAUFORT MARINE CORPS AIR STATION...GREEN POND...PORT ROYAL...
  HILTON HEAD AIRPORT...PARRIS ISLAND...LADYS ISLAND...RIDGEVILLE...
  JACKSONBORO...CROSS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3267 7988 3255 8020 3247 8035 3243 8035
      3249 8036 3248 8047 3231 8043 3226 8060
      3214 8074 3208 8091 3225 8102 3231 8099
      3230 8094 3238 8084 3259 8084 3328 8047
      3327 8030 3338 8024 3347 7992 3330 7965
TIME...MOT...LOC 0115Z 250DEG 35KT 3326 8038 3229 8078

$$
3 follow-up statements
555 
WWUS52 KCHS 140137
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
937 PM EDT THU OCT 13 2011

SCC013-015-019-029-035-140215-
/O.CON.KCHS.SV.W.0290.000000T0000Z-111014T0215Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-BEAUFORT SC-
937 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR BEAUFORT...SOUTHEASTERN COLLETON...BERKELEY...WESTERN CHARLESTON
AND EASTERN DORCHESTER COUNTIES...

AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF MONCKS CORNER TO 
SUMMERVILLE TO 6 MILES SOUTHEAST OF PORT ROYAL...MOVING EAST AT 40 
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GOOSE 
CREEK...NORTH CHARLESTON...HOLLYWOOD...EDISTO ISLAND...HILTON HEAD 
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3268 7988 3247 8034 3249 8036 3248 8047
      3231 8043 3227 8059 3214 8074 3208 8091
      3238 8084 3266 8062 3328 8029 3330 8026
      3338 8024 3347 7992 3333 7975 3330 7965
TIME...MOT...LOC 0136Z 250DEG 35KT 3336 8018 3309 8009
          3235 8056

$$
276 
WWUS52 KCHS 140145
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
945 PM EDT THU OCT 13 2011

SCC013-015-019-029-035-140215-
/O.CON.KCHS.SV.W.0290.000000T0000Z-111014T0215Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-BEAUFORT SC-
945 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EASTERN BEAUFORT...SOUTHEASTERN COLLETON...BERKELEY...WESTERN
CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...

AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PRIOLEAU TO OAKLEY TO FRIPP ISLAND...OR
ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF MONCKS CORNER TO
MONCKS CORNER TO 11 MILES EAST OF PORT ROYAL...MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS 
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT. 
IF YOU CAN...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A 
VEHICLE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3268 7988 3247 8034 3249 8036 3248 8047
      3231 8043 3227 8059 3212 8080 3219 8085
      3241 8071 3268 8048 3316 8017 3330 8026
      3338 8024 3347 7992 3333 7975 3330 7965
TIME...MOT...LOC 0145Z 250DEG 35KT 3340 8013 3316 7997
          3237 8047

$$
484 
WWUS52 KCHS 140204
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1004 PM EDT THU OCT 13 2011

SCC013-140215-
/O.CAN.KCHS.SV.W.0290.000000T0000Z-111014T0215Z/
BEAUFORT SC-
1004 PM EDT THU OCT 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAUFORT COUNTY HAS
BEEN CANCELLED...

LAT...LON 3268 7988 3247 8034 3249 8036 3248 8047
      3268 8039 3314 8006 3342 8009 3347 7992
      3333 7975 3330 7965
TIME...MOT...LOC 0205Z 250DEG 35KT 3344 7990 3320 7974
          3242 8026

$$

SCC015-019-029-035-140215-
/O.CON.KCHS.SV.W.0290.000000T0000Z-111014T0215Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
1004 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EXTREME SOUTHEASTERN COLLETON...CENTRAL BERKELEY...WESTERN
CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...

AT 1004 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SAINT STEPHEN TO FAREWELL CORNER TO 6
MILES SOUTHEAST OF EDISTO BEACH...OR ALONG A LINE EXTENDING FROM 16
MILES SOUTH OF KINGSTREE TO 15 MILES EAST OF MONCKS CORNER TO 6 MILES
SOUTHEAST OF EDISTO BEACH...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...BEARS BLUFF...BONNEAU...BONNEAU BEACH...BOONE HALL
PLANTATION...CAINHOY...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...
CHARLESTON NAVAL COMPLEX...COLLEGE PARK...CROWFIELD PLANTATION...
DANIEL ISLAND...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...EDISTO
BEACH...EDISTO ISLAND...FORT JOHNSON...FORT SUMTER...GOOSE CREEK...
HANAHAN...HOLLYWOOD...HUGER...I-26/I-526 INTERCHANGE...JAMES
ISLAND...JAMES ISLAND COUNTY PARK...JAMESTOWN...JOHNS ISLAND...KIAWAH
ISLAND...LADSON...MAGNOLIA GARDENS...MAYBANK BRIDGE...MEGGETT...
MIDDLETON PLACE...MONCKS CORNER...MOUNT PLEASANT...MOUNT PLEASANT
TOWNE CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...
NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS...
RAVENEL...ROCKVILLE...SAINT STEPHEN...SANGAREE...SEABROOK ISLAND...
SHADOWMOSS...SOUTHERN LAKE MOULTRIE...WADMALAW ISLAND...WANDO...WEST
ASHLEY AND YONGES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3268 7988 3247 8034 3249 8036 3248 8047
      3268 8039 3314 8006 3342 8009 3347 7992
      3333 7975 3330 7965
TIME...MOT...LOC 0205Z 250DEG 35KT 3344 7990 3320 7974
          3242 8026

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 8:51 PM EDT, 24 minutes earlier.

Area forecast discussion, Oct 13, 8:51 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT THU OCT 13 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT...FOLLOWED BY
DRY HIGH PRESSURE THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT
COULD MOVE INTO THE AREA DURING THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THURSDAY EVENING...SQUALL LINE CONTINUED TO PROGRESS THROUGH
CENTRAL COUNTIES OF THE FORECAST AREA...HEADING FOR COASTAL COUNTIES
AND ADJACENT COASTAL WATERS. GUSTY WINDS AND THE THREAT FOR
ISOLATED DAMAGING MICROBURSTS AT THE CRESTS OF BOWING SEGMENTS
WILL CONTINUE UNTIL LATER EVENING.

IN THE WAKE OF ORGANIZED CONVECTION...PRECIPITATION COVERAGE
SHOULD DIMINISH RAPIDLY...WITH POPS FALLING FROM CATEGORICAL TO
SLIGHT CHANCE TO LESS THAN 15 PERCENT WITHIN A FEW HOURS.
PRECIPITATION SHOULD WIDE DOWN QUICKLY ACROSS INLAND COUNTIES...
BUT SOME ADDITIONAL FORCING/ASCENT AHEAD OF THE UPSTREAM UPPER
TROUGH AXIS COULD MAINTAIN SHOWERS A BIT LONGER INTO THE OVERNIGHT
ACROSS COASTAL/NORTHERN COUNTIES.

IN THE WAKE OF COLD FROPA...COOLER AND GRADUALLY DRIER AIR WILL
SPREAD INTO THE REGION.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE COLD FRONT WILL RAPIDLY SHIFT INTO THE ATLANTIC BY FRIDAY
MORNING...AS THE AXIS OF THE UPPER LEVEL TROUGH SWINGS ACROSS THE
REGION AND LIFTS NORTHEAST. NEGATIVE VORTICITY ADVECTION WILL SLIP
INTO THE SOUTHEAST STATES BEHIND THE TROUGH AXIS...WHILE DRY
SURFACE HIGH PRESSURE ALSO PRESSES EAST INTO THE FORECAST AREA.
EXPECT RAIN CHANCES TO BE NEAR ZERO BY MID MORNING FRIDAY UNDER
CLEARING SKIES.

THE SURFACE HIGH WILL HAVE ORIGINATED FROM THE LEEWARD SIDE OF THE
ROCKY MOUNTAIN RANGE...AND HAVING TRACKED ACROSS MUCH OF THE
SOUTHERN UNITED STATES BEFORE REACHING THE SOUTHEAST COAST...WILL
ONLY BE ASSOCIATED WITH WEAK COLD ADVECTION. DEEP LAYER FLOW WILL
HAVE A DOWNSLOPE COMPONENT...AND WHEN COMBINED WITH ABUNDANT
SUNSHINE...ANY EFFECTS OF COLD ADVECTION WILL LIKELY BE
MITIGATED. THUS EXPECT HIGH TEMPERATURES TO STILL REACH THE LOWER
80S AWAY FROM THE LOCALLY COOLER COASTLINE. BREEZY CONDITIONS WILL
DEVELOP BY FRIDAY AFTERNOON...AS DAYTIME MIXING TAPS INTO A
STRONG 25 TO 30 KT LOW LEVEL JET.

THE CENTER OF THE SURFACE HIGH WILL CONTINUE TO SHIFT EAST THROUGH
SATURDAY...MOVING DIRECTLY OVER THE FORECAST AREA AND THEN OFFSHORE
BY LATE SUNDAY. THIS PATTERN WILL SUPPORT A PERIOD OF DRY AND QUIET
WEATHER DURING THE WEEKEND. UNDER A WEAK UPPER RIDGE AND ABUNDANT
SUNSHINE...TEMPERATURES WILL GENERALLY RANGE A DEGREE OR TWO ABOVE
SEASONAL NORMALS...RISING TO AROUND 80 TO 82 DEGREES AWAY FROM
THE LOCALLY COOLER COASTLINE. AFTERNOON DEWPOINTS IN THE 40S TO
LOW 50S ARE INDICATIVE OF THE NOTICEABLY LOWER HUMIDITY BEHIND THE
COLD FRONT FRIDAY INTO THE WEEKEND.

PERHAPS THE MOST NOTICEABLE CHANGE IN TEMPERATURES WILL BE AT
NIGHT...AS LOWER HUMIDITY COMBINES WITH CLEAR SKIES AND
DIMINISHING WINDS TO SUPPORT IMPROVED RADIATIONAL COOLING
CONDITIONS. LOW TEMPERATURES WILL RANGE FROM AROUND 50 DEGREES
INLAND TO NEAR 60 ALONG THE COAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A SHORT WAVE DROPS OUT OF CANADA INTO THE NORTHERN PLAINS EARLY IN
THE WEEK...EVENTUALLY DROPPING SE INTO THE OH VALLEY. SHORT WAVE
ENERGY DROPPING INTO THE BASE OF THE TROUGH WILL FORM A SURFACE LOW
OVER THE MID MS VALLEY OR THEREABOUTS EARLY NEXT WEEK...WITH AN
ASSOCIATED COLD FRONT TRAILING FROM THE LOW TO HEAD TOWARD THE AREA
BY TUESDAY. THE LACK OF MOISTURE AND ANTICYCLONIC FLOW AROUND THE
WESTERN EDGE OF THE ATLANTIC RIDGE KEEPS US DRY THROUGH TUESDAY. THE
FRONT THEN LOOKS TO PUSH THROUGH WEDNESDAY...BUT MOISTURE IS STILL
SOMEWHAT RESTRICTED SO WE WILL SHOW POPS NO HIGHER THAN 20 PERCENT.
THERE ARE INDICATIONS THAT THE STRONG HIGH BUILDING IN WAKE OF THE
COLD FRONT WILL BRING EVEN COOLER WEATHER BY THURSDAY OR NEXT WEEK.
BUT PRIOR TO THAT TIME...TEMPS WILL REMAIN NEAR OR ABOVE SEASONAL
LEVELS.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
SHOWERS/THUNDERSTORMS WILL IMPACT KSAV BY 02Z AND KCHS 02Z-04Z.
EXPECT GUSTY/SHIFTING WINDS AND A RAPID ONSET OF IFR OR LOWER
CONDITIONS. SHOWERS AND VFR/OCCASIONAL MVFR CONDITIONS WILL THEN
PERSIST FOR A FEW HOURS AFTER INITIAL THUNDERSTORMS. THEN...IN THE
WAKE OF COLD FROPA...PREVAILING VFR CONDITIONS ARE EXPECTED
OVERNIGHT THROUGH FRIDAY. MODEL SOUNDINGS DEPICT A SMALL CHANCE
FOR BRIEF MVFR CEILINGS INTO FRIDAY MORNING...BUT A DRYING TREND
SHOULD OFFSET THIS POTENTIAL FRIDAY...A DEEPENING MIXED LAYER WILL
SUPPORT WEST WIND GUSTS 20-25 KNOTS.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
THUNDERSTORMS WITH STRONG WIND GUSTS WILL PUSH THROUGH THE COASTAL
WATERS.

THE LOW-LEVEL JET WILL STRENGTHEN DRAMATICALLY THIS EVENING WITH
THE APPROACH OF A POTENT SHORTWAVE. THE BEST MIXING PROFILES WILL
BE OVER THE OUTER GA WATERS WHERE WE EXPECT SOME 25 KT GUSTS TO
DEVELOP BY LATE THIS EVENING. THE NEARSHORE WATERS COULD BE CLOSE
TO SMALL CRAFT AT TIMES DUE TO OCCASIONAL 25 KT GUSTS BUT WE HELD
OFF ON SMALL CRAFT ADVISORIES EXCEPT TO CONTINUE THE ADVISORY FOR
THE OFFSHORE GA LEG. IN ALL AREAS...THUNDERSTORMS COULD GREATLY
ALTER LOCAL WINDS FOR A COUPLE OF HOURS TONIGHT.

SMALL CRAFT ADVISORY WINDS IN THE OUTER GEORGIA WATERS WILL LIKELY
LINGER INTO FRIDAY MORNING. CONDITIONS IN THE SOUTH CAROLINA
ZONES WILL BE MORE MARGINAL...WITH OCCASIONAL GUSTS ABOVE 20 KT
BEFORE NOON. PREFER TO CAP WEST WINDS AT 20 KT FOR THESE ZONES
DUE TO UNCERTAINTY IN THE EXTENT AND DURATION OF ANY MORE FREQUENT
GUSTS. THE CHARLESTON HARBOR COULD ALSO SEE MARGINAL SMALL CRAFT
ADVISORY CONDITIONS DEVELOP DURING THE AFTERNOON HOURS...AS ROBUST
DIURNAL MIXING COULD TAP INTO A 25 KT LOW LEVEL JET. STILL PREFER
TO HOLD OFF ON ISSUING AN ADVISORY AT THIS TIME CONSIDERING
BORDERLINE CRITERIA AND UNCERTAINTY IN DURATION. DESPITE MODERATE
WIND SPEEDS ON FRIDAY...AN OFFSHORE FETCH WILL LIMIT THE HEIGHT OF
SEAS TO NO MORE THAN 3 OR 4 FT WITHIN 20 NM...AND 4 OR 5 FT
FURTHER OFFSHORE.

WITH SURFACE HIGH PRESSURE IN CONTROL OF THE WATERS SATURDAY INTO
NEXT WEEK...WINDS WILL HOLD MAINLY AT 15 KT OR LESS...WITH SEAS NO
MORE THAN 3 OR MAYBE 4 FT THROUGH TUESDAY. WINDS AND SEAS WILL
BUILD IN WAKE OF THE COLD FRONT DURING MID WEEK...AND ADVISORY
CONDITIONS COULD RETURN FOR WEDNESDAY AND THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR AMZ374.

&&
Hazardous weather outlook, Oct 13, 3:56 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT THU OCT 13 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-142000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
356 PM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION
TONIGHT. A FEW BANDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AHEAD OF THE FRONT AND MOVE THROUGH THE AREA THIS
EVENING. A FEW OF THE STRONGER SHOWERS OR STORMS COULD PRODUCE
ISOLATED DAMAGING WIND GUSTS. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE FROM 6 PM UNTIL 2 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO FORWARD ANY
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

In the hours before

Local storm report, Oct 13, 8:36 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
836 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     1 SSE GARNETT           32.60N  81.24W
10/13/2011                   HAMPTON            SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
            INTERSECTION OF HIGHWAY 119 AND BLACK SWAMP ROAD.

&&

EVENT NUMBER CHS1100994

DPB
Local storm report, Oct 13, 8:39 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
839 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     5 SSE LAKE WARREN STATE 32.78N  81.13W
10/13/2011                   HAMPTON            SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
            INTERSECTION OF LENTO ROAD AND 2 SISTERS FERRY.

&&

EVENT NUMBER CHS1100995

DPB
Local storm report, Oct 13, 8:41 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
841 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND DMG     ESTILL                  32.76N  81.24W
10/13/2011                   HAMPTON            SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN ON HIGHWAY 3 IN
            ESTILL GEORGIA.

&&

EVENT NUMBER CHS1100996

DPB
Local storm report, Oct 13, 9:06 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND DMG     5 ESE ISLANDTON         32.89N  80.85W
10/13/2011                   COLLETON           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
            INTERSECTION OF SNIDERS HIGHWAY AND LOW COUNTRY HIGHWAY.

&&

EVENT NUMBER CHS1100997

DPB
Local storm report, Oct 13, 9:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
911 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     6 SW CANADYS            33.01N  80.70W
10/13/2011                   COLLETON           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN ALONG MT CARMEL
            ROAD.

&&

EVENT NUMBER CHS1100998

DPB
Local storm report, Oct 13, 9:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND DMG     4 NNW WALTERBORO        32.96N  80.70W
10/13/2011                   COLLETON           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN ALONG RUFFIN ROAD.

&&

EVENT NUMBER CHS1100999

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:21 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester, Jasper54 min
Oct 13, 8:33 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper57 min
Oct 13, 10:15 PM EDTSpecial Weather StatementCHSCharleston45 min
Oct 13, 10:56 PM EDTSpecial Weather StatementCHSCharleston49 min
Oct 14, 4:06 AM EDTLake Wind AdvisoryCHSBerkeley13 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.